Some medicines may cause your skin to sunburn more easily.
Medicines used for treatment on the skin (topical) or for the whole body
(systemic) can cause two types of reactions:
react with proteins in the skin and sunlight and cause a more severe sunburn
reaction with increased redness, swelling, pain, and occasionally blistering.
This reaction is more localized to the skin and usually does not involve an
entire immune system response. UVB light is likely to cause this type of
Photoallergy. Medicines react
with skin proteins and ultraviolet light (UV) to create a substance (antigen)
in the bloodstream that causes an allergic skin reaction. This type of reaction
involves the immune system, and the antigen can remain in the body and cause
future skin reactions with exposure to sunlight. UVA light is likely to cause
this type of reaction.
Examples of medicines that may cause your skin to sunburn more easily include: